Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Oct 11, 2021, 12:00 PM CDT for Morgan County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 12:00 PM CDT (17:00 UTC)
- Expired
- Oct 11, 2021, 12:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 55
County Morgan County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted.
001
WWUS83 KILX 111700
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
1200 PM CDT Mon Oct 11 2021
ILZ050-051-111730-
Sangamon-Morgan-
1200 PM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of west central
Sangamon and eastern Morgan Counties through 1230 PM CDT...
At 1156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 12 miles southeast of Jacksonville, moving north at 45
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Franklin around 1200 PM CDT.
Alexander around 1210 PM CDT.
Other locations in the path of this storm include Pleasant Plains.
This includes Interstate 72 between mile markers 72 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3987 9009 3987 8985 3952 9008 3952 9020
TIME...MOT...LOC 1656Z 198DEG 41KT 3957 9011
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:07 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Oct 11, 6:07 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 607 AM CDT Mon Oct 11 2021 .SYNOPSIS... Issued at 243 AM CDT Mon Oct 11 2021 A strong storm system will lift from the Ozarks into the Great Lakes Region today. Scattered showers and storms are likely, with a round moving through in the morning and another during the afternoon. There remains the potential that storms could become strong to severe this afternoon with all severe hazards possible. Strong south winds with gusts of 30-40 mph develop later this morning and persist into the afternoon hours. && .SHORT TERM...(Today and tonight) ISSUED AT 243 AM CDT Mon Oct 11 2021 Early morning analysis depicts a cold front stretched from northern WI southwestward into MO. A strong area of low pressure centered over northeast OK/southeast KS just before 3 AM is lifting northeast along the front, with weakening convection ongoing ahead of it's cold front that stretches well into TX. This system will lift northeast into the middle Mississippi River valley and will bring chances for strong to severe storms and strong winds. A pretty strong LLJ is present over the area this morning, with the KILX VAD wind profile denoting 40-45 kt at 3k ft/~925mb. This jet will strengthen some going into the mid to late morning hours as the low lifts into northeast MO, tightening the pressure gradient overhead. Surface winds will increase as this does so, with gusts up to 30-40 mph possible through this afternoon. Still some question on how much mixing of the strongest winds will make it to the surface with cloud cover, but either way it will not be a good day to wear a hat. Precipitation looks to make its way into the area in two waves with the first spreading across our western counties around sunrise as a surge of 850 mb moisture transport lifts northward. CAMs are in pretty good agreement with this, however, timing is still in limbo. Because of this, there remains uncertainty on if we will be able to get enough clearing behind the first round of storms to destabilize the atmosphere before round 2. In the case that we do, instability looks to be on the modest side around 500-1000 J/kg. However, strong shear with values of 50-60 kts should overcome the lower CAPE values and be sufficient to get rotating, organized storms. CAMs are painting the second round of storms firing sometime early in the afternoon west of I-55 then quickly lifting northeast later this afternoon. The best chance for possible severe weather looks to be during the afternoon hours, though cannot rule out a few stronger storms west of I-57 during the morning hours. The main threats within any stronger storms will be damaging wind gusts and isolated large hail. Any backing of the low-level winds east of the center of the low may support a tornado threat, especially with strong 0-1 km shear (25-30 kts). Storms during round 1 will be pretty messy due to overall lack of organization. With round 2, some isolated development looks possible initially, but shear vectors nearly parallel to the front will favor line segments. The severe threat should quickly end going into this evening as the front pushes east of the area. High temperatures today will be a little cooler than yesterday due to increased cloud cover. However values in the 70s are still about 5-10 degrees warmer than normal for the middle of October. Overnight lows will dip down into the 50s post FROPA. .LONG TERM...(Tuesday through Sunday) ISSUED AT 243 AM CDT Mon Oct 11 2021 Drier and quieter conditions are expected going into Tuesday as a brief period of upper ridging slides east. The next chance for precipitation arrives Wednesday as a large closed upper low lifts into the Northern Plains states, sending a cold front through the area. Upper ridging over the eastern CONUS will slow the front, keeping precipitation chances present across parts of the area through what looks like the end of the week. Storms will be possible at times Wednesday through Friday, but the threat for severe weather appears pretty low at this time. The front should get pushed east of the area later Friday or Saturday as a shortwave rounding the base of the larger trough acts to break down the eastern CONUS ridge. Northwest flow sets up in it's wake going into the weekend allowing Canadian high pressure to settle into a good portion of the CONUS. Temperatures will be variable through the week, but will remain warmer than normal. Cooler yet seasonable temperatures make a return this weekend with highs in the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 607 AM CDT Mon Oct 11 2021 Deteriorating conditions evolve throughout the daytime hours of today as a strong low pressure system lifts northeast through the middle Mississippi River Valley. Strong south winds with gusts of 30-35 kts develop by mid to late morning and persist into the early evening hours. A few rounds of storms are expected today with the first being this morning into early afternoon. The second round of storms looks to move through ahead of a cold front this afternoon into early evening. A few of these storms could become strong to severe. MVFR to IFR ceiling and visby reductions will be possible in any of the stronger storms today. The cold front quickly moves through putting an end to storms by early evening. Winds will shift from south to southwest behind the front, with speeds remaining breezy but gradually lessening overnight. MVFR ceilings stick around throughout the overnight hours, but improvement back to VFR should occur around or shortly after 12Z for all airfields. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, Oct 11, 11:33 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1133 AM CDT Mon Oct 11 2021 ILZ027>031-036>038-040>057-061>063-066>068-071>073-121645- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1133 AM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are possible through much of the day. Some of these storms could become severe during the afternoon and early evening hours. Damaging wind gusts will be the primary hazard, but isolated large hail and an isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There will be another chance for thunderstorms Wednesday and Wednesday night across central Illinois. Some of these storms could become strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. Erwin
In the hours before
Local storm report, Oct 11, 10:07 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1007 AM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN DELONG 40.82N 90.31W
10/11/2021 M1.42 INCH KNOX IL MESONET
MESONET STATION FW5864 DELONG.
0930 AM HEAVY RAIN 1 NNW GALESBURG 40.96N 90.37W
10/11/2021 M1.32 INCH KNOX IL MESONET
MESONET STATION DW8259 GALESBURG.
&&
ERWINSpecial weather statement, Oct 11, 12:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1200 PM CDT Mon Oct 11 2021
ILZ050-051-111730-
Sangamon-Morgan-
1200 PM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of west central
Sangamon and eastern Morgan Counties through 1230 PM CDT...
At 1156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 12 miles southeast of Jacksonville, moving north at 45
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Franklin around 1200 PM CDT.
Alexander around 1210 PM CDT.
Other locations in the path of this storm include Pleasant Plains.
This includes Interstate 72 between mile markers 72 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3987 9009 3987 8985 3952 9008 3952 9020
TIME...MOT...LOC 1656Z 198DEG 41KT 3957 9011
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:55 PM CDT | Special Weather Statement | ILX | Sangamon | 35 min |
| Oct 11, 2:08 PM CDT | Special Weather Statement | ILX | Schuyler, Scott | 37 min |
| Oct 11, 2:27 PM CDT | Special Weather Statement | ILX | Crawford, Lawrence, Richland | 33 min |
| Oct 11, 2:50 PM CDT | Tornado Warning | ILX | Morgan | 25 min |
| Oct 11, 3:12 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 33 min |
| Oct 11, 3:32 PM CDT | Tornado Warning | ILX | Cass, Menard, Morgan, Sangamon | 30 min |
| Oct 11, 3:50 PM CDT | Tornado Warning | ILX | Fulton, Mason, Tazewell | 25 min |
| Oct 11, 4:21 PM CDT | Tornado Warning | ILX | Logan, Mason | 24 min |
| Oct 11, 4:47 PM CDT | Tornado Warning | ILX | Marshall, Woodford | 28 min |
| Oct 11, 4:56 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Piatt | 49 min |
| Oct 11, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Piatt | 42 min |
| Oct 11, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 61 min |
| Oct 11, 5:38 PM CDT | Tornado Warning | ILX | Woodford | 20 min |
| Oct 11, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Douglas, McLean, Macon, Piatt | 63 min |
| Oct 11, 6:52 PM CDT | Special Weather Statement | ILX | Champaign, Douglas, Vermilion | 83 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.